Heavy Rain, Columbia
- When
- June 14, 2:45 PM EST
- Where
- Columbia County, 4.32 mi NNE of Ft White
- Reported by
- Public
- Coordinates
- 29.980, -82.700
The general public measured 2.49 inches of rain in 45 minutes near Fort White.
A surface front positioned over northeast Florida during the afternoon. Combined with daytime heating and passing upper level short wave trough energy, a few severe storms developed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A surface front positioned over northeast Florida during the afternoon. Combined with daytime heating and passing upper level short wave trough energy, a few severe storms developed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 1:15 PM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT THU JUN 14 2012
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
SHOWERS AND TSTMS ARE FIRING UP ALONG AND TO THE SOUTH OF A COLD
FRONTAL BOUNDARY STRETCHING FROM EXTREME SOUTHERN GA INTO NORTHEAST
FLORIDA. WILL USE NUMEROUS TSTMS GENERALLY SW OF JAX...WITH SCATTERED
POPS INTO SE GA THROUGH EARLY THIS EVENING. GIVEN STORM TRENDS AND
SLOW MOVEMENT...WILL INCLUDE HEAVY RAIN/GUSTY WINDS/SMALL HAIL
WORDING FOR THE HEAVIER ACTIVITY THROUGH EARLY THIS EVENING.
ANTICIPATE THE ACTIVITY WILL DIMINISH SOME INTO THE OVERNIGHT AS
HEATING IS LOST AND THE BOUNDARY CONTINUES TO PUSH TO THE SOUTH.
CONVECTION WILL BE LESSER IN COVERAGE FRIDAY AFTN AS THE BOUNDARY
PUSHES INTO CENTRAL FLORIDA. WILL USE ISOLATED TO LOW END SCATTERED
POPS FRIDAY AFTN MAINLY SOUTH OF GNV. EXPECT BREEZY/LOCALLY WINDY
NORTHEAST WINDS TO DEVELOP IN THE WAKE OF THE FRONT FRIDAY...WITH
TEMPERATURES COOLING TO SLIGHTLY BELOW NORMAL...ESPECIALLY FAR NE
FL AND SE GA.
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
DRIER AND COOLER CONDITIONS EXPECTED AS PERSISTENT ONSHORE FLOW
DEVELOPS WITH SFC HIGH PRESSURE NNE OF THE AREA AND TROUGHING TO OUR
SOUTH AND WEST. A LOW CHANCE OF COASTAL SHOWERS DURING THE LATE
NIGHT AND EARLY MORNING HOURS WILL TRANSLATE INLAND DURING THE DAY
WITH MOSTLY SILENT 10% POPS ADVERTISED...ALTHO AN INCREASED CHANCE
OF AN ISOLD AFTN/EVENING STORM WILL EXIST NEAR THE I-75 CORRIDOR BY
TUE AFTN. SKIES WILL BE MOSTLY CLEAR TO PARTLY CLOUDY.
HIGH TEMPS WILL BE IN THE LOW 80S NEAR THE COAST TO UPPER
80S/NEAR 90 TOWARD THE SUWANNEE RIVER VALLEY AND OVER INLAND SE GA.
LOWS WILL RANGE FROM THE LOW 60S INLAND WHERE DRIER AIR WILL
RESIDE...TO THE LOW 70S ALONG THE ATLANTIC COAST.
A TIGHT PRESSURE GRADIENT SAT MAY BRING LAKE WIND ADVISORY CONDITIONS
TO THE COAST AND ST JOHNS RIVER BASIN FOR SUSTAINED NEAR 20-25 MPH
WITH GUSTS NEAR 30 MPH. THE GRADIENT WILL RELAX INTO SUN AND MON
WITH BREEZY CONDITIONS EXPECTED WITH SPEEDS 15-20 MPH.
&&
.AVIATION...BEST CHANCES OF AFTERNOON AND EVENING THUNDERSTORM
ACTIVITY WILL BE AT GNV DUE TO PROXIMITY OF THE LINGERING FRONTAL
BOUNDARY TO THE TERMINAL. HAVE PREVAILING MVFR THERE...WITH TEMPO
MVFR DUE TO BKN CIGS AT VQQ...JAX AND CRG WHERE A SHOWER MAY NEAR
OVER THE NEXT SEVERAL HOURS...BUT THE CHANCE OF THUNDER WILL BE VERY
LOW. OVERNIGHT ONSHORE FLOW AROUND 5-10 KTS WILL KEEP SIGNIFICANT
FOG AT BAY BUT LOW MVFR CIGS MAY IMPACT A FEW SITES LATE TONIGHT.
FRI LOW PRECIP CHANCES BUT BREEZY ONSHORE FLOW EXPECTED ONCE AGAIN.
&&
.MARINE...
FRONTAL BOUNDARY WILL CONTINUE TO SLIDE SOUTH...EXITING TO THE SOUTH
FRIDAY. NE WINDS WILL CONTINUE TO INCREASE...TO SCEC OFFSHORE LATER
TONIGHT...WITH SCA CONDITIONS FRIDAY THROUGH THE WEEKEND. EXPECT
SCEC CONDITIONS NEARSHORE FRIDAY THROUGH THE WEEKEND. WITH WINDS
BECOMING NE AND INCREASING. WINDS/SEAS WILL SUBSIDE FOR THE FIRST
HALF OF NEXT WEEK.
RIP CURRENTS: MODERATE RISK THROUGH FRIDAY. POTENTIAL FOR HIGH RISK
THIS WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 66 88 63 87 / 30 10 10 0
SSI 73 83 71 83 / 10 10 10 10
JAX 67 85 66 85 / 30 10 10 10
SGJ 73 84 73 84 / 30 20 20 20
GNV 68 88 65 87 / 60 20 20 10
OCF 69 89 68 89 / 60 20 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 11 AM FRIDAY TO 11 PM EDT SATURDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
OFFSHORE.
&&
ALLEN/ENYEDI/CHASEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 422 AM EDT THU JUN 14 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-151000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 422 AM EDT THU JUN 14 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL POSSIBLE OVER THE I-75 CORRIDOR AND SUWANNEE VALLEY THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS THIS AFTERNOON... A SLOW MOVING COLD FRONT WILL DRIFT SOUTH ACROSS NORTHEAST FLORIDA TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP...MORE NUMEROUS OVER MARION...ALACHUA...GILCHRIST...AND SUWANNEE COUNTIES. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THESE AREAS THIS AFTERNOON. THERE WILL BE A MODERATE RISK OF RIP CURRENTS THIS AFTERNOON AT EAST COAST BEACHES AS ONSHORE WINDS AND SEAS BEGIN TO INCREASE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A BREEZY AND SLIGHTLY COOLER WEATHER PATTERN WILL BE OVER THE AREA THROUGH THE WEEKEND INTO EARLY NEXT WEEK. ISOLATED COASTAL SHOWERS WILL BE POSSIBLE DUE TO A STRONG ONSHORE FLOW. AN ELEVATED RISK OF RIP CURRENTS WILL EXIST AT EAST COAST BEACHES ALONG WITH HAZARDOUS BOATING CONDITIONS THROUGH THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT THU JUN 14 2012 FLZ036-040-141930- ALACHUA-MARION- 243 PM EDT THU JUN 14 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN ALACHUA AND NORTHWESTERN MARION COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER MICANOPY...OR 11 MILES NORTHWEST OF CITRA...MOVING WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROCHELLE...MICANOPY...MCINTOSH...CROSS CREEK AND FLEMINGTON THROUGH 330 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2939 8236 2958 8239 2961 8218 2939 8211 TIME...MOT...LOC 1842Z 075DEG 4KT 2949 8228 NELSON
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
259 PM EDT THU JUN 14 2012
FLZ021-022-035-141945-
COLUMBIA-GILCHRIST-SUWANNEE-
259 PM EDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
COLUMBIA...NORTHERN GILCHRIST AND SOUTHEASTERN SUWANNEE COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM
EDT...
AT 300 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES SOUTH OF HILDRETH...OR 6 MILES NORTH
OF BELL...MOVING NORTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND HILDRETH...ICHETUCKNEE SPRINGS STATE PARK
AND FORT WHITE THROUGH 345 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2984 8290 2988 8288 2989 8290 2989 8292
2995 8293 3001 8278 2985 8265 2976 8291
2982 8294
TIME...MOT...LOC 1900Z 244DEG 11KT 2985 8284
NELSONSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT THU JUN 14 2012
FLZ040-141945-
MARION-
314 PM EDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 345 PM
EDT...
AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES WEST OF ROMEO...OR 8 MILES NORTHWEST
OF RAINBOW LAKES ESTATES...DRIFTING NORTHEAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES AND
ROMEO THROUGH 345 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2913 8254 2921 8254 2922 8253 2922 8241
2931 8241 2932 8234 2912 8236
TIME...MOT...LOC 1914Z 242DEG 6KT 2923 8255
ENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT THU JUN 14 2012
FLZ021-022-035-036-142030-
ALACHUA-COLUMBIA-GILCHRIST-SUWANNEE-
327 PM EDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...SOUTHWESTERN COLUMBIA...NORTHEASTERN GILCHRIST AND
SOUTHEASTERN SUWANNEE COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 430 PM EDT...
AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES EAST OF
MCALPIN TO HILDRETH TO 7 MILES SOUTH OF FORT WHITE...MOVING EAST AT
10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
OBRIEN...MCALPIN...BRANFORD...HILDRETH...ICHETUCKNEE SPRINGS STATE
PARK...FORT WHITE...HIGH SPRINGS AND COLUMBIA THROUGH 430 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3018 8296 3020 8277 3006 8262 2976 8256
2975 8277 2987 8289 2988 8288 2990 8292
2995 8293 2996 8296 3000 8298
TIME...MOT...LOC 1927Z 252DEG 9KT 3016 8284 2994 8282
2983 8273
ENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
332 PM EDT THU JUN 14 2012
FLZ036-142000-
ALACHUA-
332 PM EDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
ALACHUA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
400 PM EDT...
AT 332 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 15 MILES NORTH OF
ARCHER TO 6 MILES NORTHEAST OF ARCHER TO 8 MILES SOUTHEAST OF
ARCHER...MOVING NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND ARCHER THROUGH 400 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2975 8264 2977 8250 2968 8237 2949 8237
2948 8250
TIME...MOT...LOC 1932Z 233DEG 6KT 2975 8256 2961 8247
2949 8240
ENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
335 PM EDT THU JUN 14 2012
FLZ040-142000-
MARION-
335 PM EDT THU JUN 14 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
MARION COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
400 PM EDT...
AT 335 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST
OF ROMEO TO 5 MILES SOUTHEAST OF RAINBOW LAKES ESTATES TO 5 MILES
SOUTHEAST OF DUNNELLON...MOVING EAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES
ESTATES...DUNNELLON AND ROMEO THROUGH 400 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2900 8237 2901 8241 2901 8242 2904 8246
2909 8249 2913 8254 2921 8254 2922 8241
2931 8241 2931 8231 2896 8217 2895 8231
TIME...MOT...LOC 1935Z 280DEG 17KT 2923 8246 2910 8235
2900 8235
ENYEDIThe national radar mosaic for the moment the first event began.
2 heavy rain. Local standard time, as filed.
The general public measured 2.49 inches of rain in 45 minutes near Fort White.
A spotter measured 2.4 inches of rain in one hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394329, 394330.